COVID-19 Update - This is to inform you that the Government of India has announced a complete lockdown in India 22nd March 2020 to 14th April 2020. As a result, our offices will now be closed till 14th April 2020 and all our employees will be working from home. Office telephones will not be answered, and therefore you are requested to direct all your queries related to manuscript submission, review process, publication etc. at below mentioned details. editor@innovativepublication.com, rakesh.its@gmail.com, Mob. 8826373757, 8826859373, 9910947804

Article view: 303

Article download: 139

Indian Journal of Pharmacy and Pharmacology


Adverse drug reactions impact on DOTS therapy courses in tuberculosis patients at bidar institute of medical sciences


Full Text PDF Share on Facebook Share on Twitter


Research Article

Author Details : Syed Sujat Pasha, Naghma sabiha*, Sha Naseeruddin

Volume : 6, Issue : 2, Year : 2020

Article Page : 42-44


Suggest article by email


Abstract

Introduction: ADRs are one of the major causative factors for increased morbidity and mortality rate in human healthcare. Monitoring adverse drug reaction in tuberculosis patients is not done properly by the healthcare professionals owing to lack of awareness.
Materials and Methods: About 100 TB diagnosed patients were selected for the study at Bidar Institute of Medical sciences. Based on the prospective observational study method the cases were divided into before and after anti-TB therapy under DOTS course. Several lab examinations were conducted for the patients after the treatment. The severity of ADRs were recorded.
Results: After the study we observed about 57% of mild ADR, 31% of moderate ADR and 12% severe ADRs were noted in the patients who are under DOTS therapy in RNTCP unit. The results obtained from this study showed that when compared to female patients, ADRs faced by male patients are of high percentage.
Conclusions: There is increasing evidence from preclinical and clinical studies supporting the adverse effects of anti-TB therapy, but further mechanistic and experimental studies are required to establish the dose–response relationships and safety profiles of these kind of therapeutic medicines.

Keywords: Adverse drug reactions, DOTS, Tuberculosis, Pharmacovigilance.

Doi : 10.18231/j.ijpp.2019.010

How to cite : Pasha S S, Sabiha N, Naseeruddin S, Adverse drug reactions impact on DOTS therapy courses in tuberculosis patients at bidar institute of medical sciences. Indian J Pharm Pharmacol 2020;6(2):42-44

Copyright © 2020 by author(s) and Indian J Pharm Pharmacol. This is an Open Access article distributed under the terms of the Creative Commons Attribution License (CC BY 4.0) (creativecommons.org)